MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2012) is considered to be a best estimate.This emdr represents the bard perfix plug (device #2).Additional supplemental emdr and emdr were submitted to represent the bard modified kugel patch (device #1) and bard flat mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of modified kugel patch (device #1 ¿ right), perfix plug (device #2 - left), bard mesh (device #3 - left).Per op notes, ¿on right, the entire inguinal floor was reinforced by a piece of modified kugel patch (device #1) and sutured from the shelving edge of the inguinal ligament to the internal oblique fascia.On left, similar procedure was carried out as right side with the implant of perfix plug (device #2) and bard flat mesh (device #3).¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #4).Per op notes, ¿on the left side, the patient was noted to have mesh (device #2, #3) with prior open hernia repair extruding through the internal ring.On the right side, patient had small defect.A bard soft mesh (device #4) was placed in a u formation around the vessels in vas deferens using a sorbafix tacker.¿ (b)(6) 2019 ¿ patient underwent removal of left inguinal nerve.(note: there is no op notes provided in medical record).

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22396261
Report Number1213643-2025-00557
Device Sequence Number4799681
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)171128(10)HUWJ2037
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number0112760
Device Lot NumberHUWJ2037
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age43 YR
Patient SexMale